Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 110, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Aug 8, 2012, 5:12 PM CDT for Brown County, Nemaha County, Kansas. It was in force for 37 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2012, 5:12 PM CDT (22:12 UTC)
- Expired
- Aug 8, 2012, 5:49 PM CDT
- In force
- 37 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Brown County, KS, Nemaha County, KS
The radar
The Topeka radar (KTWX), 116 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 5:22 PM CDT | HAIL 0.88 | 6 Nne Hiawatha, KS | |
| Aug 8, 5:26 PM CDT | TSTM WND DMG | Hiawatha, KS | DELAYED REPORT...TREE AND POWER LINES DOWN IN HIAWATHA. |
| Aug 8, 5:30 PM CDT | HAIL 1.25 | 4 Sse Sabetha, KS | |
| Aug 8, 5:36 PM CDT | HAIL 1.25 | 1 E Fairview, KS | HALF DOLLAR SIZE HAIL STONE DENTED CAR. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 4:53 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 597 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
959
WUUS53 KTOP 082212
SVRTOP
KSC013-131-082300-
/O.NEW.KTOP.SV.W.0110.120808T2212Z-120808T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
512 PM CDT WED AUG 8 2012
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BROWN COUNTY IN NORTHEAST KANSAS...
NORTHEASTERN NEMAHA COUNTY IN NORTHEAST KANSAS...
* UNTIL 600 PM CDT
* AT 509 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
SABETHA...AND MOVING SOUTHEAST AT 15 MPH. ANOTHER SEVERE
THUNDERSTORM WAS LOCATED NEAR RESERVED...ALSO MOVING SOUTHEAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
SABETHA...HIAWATHA...MORRILL...RESERVE...HAMLIN...WOODLAWN AND
FAIRVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4000 9534 3984 9534 3975 9589 4000 9598
4001 9592
TIME...MOT...LOC 2211Z 330DEG 14KT 3997 9582
HAIL...0.88IN
WIND...60 MPH
$$
PHILLIPS3 follow-up statements
548
WWUS53 KTOP 082231
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
531 PM CDT WED AUG 8 2012
KSC013-131-082300-
/O.CON.KTOP.SV.W.0110.000000T0000Z-120808T2300Z/
NEMAHA KS-BROWN KS-
531 PM CDT WED AUG 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN BROWN
AND EAST CENTRAL NEMAHA COUNTIES UNTIL 600 PM CDT...
AT 528 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HIAWATHA...AND
MOVING SOUTHEAST AT 15 MPH. ANOTHER SEVERE THUNDERSTORM WAS JUST
SOUTH OF SABETHA...ALSO MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
FAIRVIEW AND HIAWATHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3990 9593 3999 9534 3984 9534 3975 9588
TIME...MOT...LOC 2231Z 335DEG 14KT 3990 9551
HAIL...0.88IN
WIND...60 MPH
$$
PHILLIPS692
WWUS53 KTOP 082243
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
543 PM CDT WED AUG 8 2012
KSC131-082251-
/O.CAN.KTOP.SV.W.0110.000000T0000Z-120808T2300Z/
NEMAHA KS-
543 PM CDT WED AUG 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NEMAHA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF NEMAHA
COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.
LAT...LON 3984 9535 3977 9579 3986 9579 3999 9534
3985 9534
TIME...MOT...LOC 2241Z 335DEG 14KT 3986 9549
$$
KSC013-082300-
/O.CON.KTOP.SV.W.0110.000000T0000Z-120808T2300Z/
BROWN KS-
543 PM CDT WED AUG 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN BROWN
COUNTY UNTIL 600 PM CDT...
AT 538 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HIAWATHA...AND
MOVING SOUTHEAST AT 15 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. HALF DOLLAR SIZE HAIL WAS
REPORTED 4 MILES SOUTHEAST OF SABETHA AT 530 PM.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
HIAWATHA AND FAIRVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3984 9535 3977 9579 3986 9579 3999 9534
3985 9534
TIME...MOT...LOC 2241Z 335DEG 14KT 3986 9549
HAIL...1.25IN
WIND...60 MPH
$$
PHILLIPS148
WWUS53 KTOP 082249
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
549 PM CDT WED AUG 8 2012
KSC013-082259-
/O.CAN.KTOP.SV.W.0110.000000T0000Z-120808T2300Z/
BROWN KS-
549 PM CDT WED AUG 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BROWN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
IN ADDITION...MORE STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT.
LAT...LON 3984 9535 3977 9579 3986 9579 3999 9534
3985 9534
TIME...MOT...LOC 2249Z 335DEG 14KT 3983 9547
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:29 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 8, 3:29 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 329 PM CDT WED AUG 8 2012 .DISCUSSION... VISIBLE SATELLITE IMAGERY AT 19Z DEPICTED A BROKEN LINE OF THUNDERSTORMS TRACKING SOUTHEAST INTO SOUTHERN IOWA ALONG A STATIONARY FRONT. ACROSS NORTHERN NEBRASKA A COLD FRONT WAS SLOWLY MOVING SOUTHEAST. THIS SHOULD REACH THE NORTHERN COUNTIES OF THE CWA BY LATE THIS EVENING. A GROWING CU FIELD WAS ALSO NOTED NEAR A SECOND STATIONARY BOUNDARY ACROSS SOUTHERN KANSAS INTO OKLAHOMA. A FEW SHOWERS WERE DEVELOPING JUST SOUTH OF INTERSTATE 35. WARM MOIST AIR IN PLACE COUPLED WITH A WEAK SHORTWAVE TROUGH SLIDING SOUTHEAST INTO NORTHERN MISSOURI MAY PROVIDE ENOUGH LIFT FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS THROUGH THE EARLY EVENING HOURS. CONFIDENCE IS NOT HIGH FOR WIDESPREAD CONVECTION WITH THE HIGH RES MODELS KEEPING THE STRONGEST FORCING FURTHER SOUTH AND EAST INTO OKLAHOMA AND MISSOURI. HOWEVER CHANCE POPS WERE PLACED ACROSS THE FAR EASTERN COUNTIES OF THE CWA AS MIXED LAYER CAPE SHOULD REACH AROUND 1500 J/KG AND SFC BASED CAPE IS EXPECTED TO BE AROUND 2000 J/KG EARLY THIS EVENING. POINT SOUNDING PROFILES IN THIS AREA ALSO SHOW DRY LOW-LEVEL AIR WITH STEEP LOW AND MID LEVEL LAPSE RATES INDICATIVE OF DOWNBURST WIND POTENTIAL. WHILE STRONG WINDS ARE THE PRIMARY CONCERNS...HAIL IS ALSO POSSIBLE ESPECIALLY AFTER 21Z THROUGH SUNSET AS BULK 0-6KM SHEAR APPEAR STRONGEST ATTM IN THE 30KT RANGE. AFTER THE COLD FRONT PASSES...SKIES CLEAR AND PRECIP CHANCES END FROM NORTHWEST TO SOUTHEAST AS WINDS SWITCH AROUND TO THE NORTH THIS EVENING. COOLER AIR WILL GRADUALLY FILTER DOWN AS LOWS INTO THE 65-69 DEGREE RANGE. A MUCH COOLER AND DRIER AIRMASS SETTLES IN PLACE THURSDAY AFTERNOON WITH NORTH WINDS FROM 10 TO 20 MPH KEEPING HIGHS DOWN IN THE 87 TO 92 DEGREE RANGE. BOWEN WITH UPPER RIDGE TO THE WEST...PERSISTENT NORTHWEST FLOW ALOFT SETS UP THROUGH EARLY NEXT WEEK. INITAL COOL SHOT WILL KEEP HIGHS MOSTLY IN THE 80S FOR FRIDAY AND SATURDAY...BEFORE A GRADUAL WARMUP BEGINS LATE IN THE WEEKEND. NEXT CHANCE OF PRECIP OCCURS AS MODELS BRING A RECOGNIZABLE SHORTWAVE TROUGH THROUGH SATURDAY NIGHT. AFTER THAT...PATTERN IS FAVORABLE FOR PERIODIC WEAK WAVES MOVING THROUGH THE FLOW. TIMING OF THESE FEATURES THAT FAR OUT IS INCONSISTENT AMONG THE MODELS...BUT TUESDAY AND WEDNESDAY LOOK MOST FAVORABLE AS FLOW TRANSITIONS TO MORE ZONAL ORIENTATION...MOISTURE DEEPENS AND WARM ADVECTION PROVIDES MORE FOCUSED ASCENT. HIGHS SHOULD WARM WELL INTO THE 90S FOR TUESDAY AND WEDNESDAY. GDP && .AVIATION... CHALLENGING AVIATION FORECAST FOR THE NEXT 6 TO 12 HOURS AS A COLD FRONT ENTERS THE TERMINALS WITH TSRA DEVELOPING ALONG THE BOUNDARY. INSTABILITY IS MARGINAL WITH CONFIDENCE BEING LOW ON WIDESPREAD COVERAGE. BELIEVE THAT VCTS IS NEEDED THROUGH AT LEAST 04Z WITH PROBABLE CHANCES OF TSRA BEING IN THE VICINITY. STRONG GUSTY WINDS ARE THE LIKELY THREAT WITH THE THUNDERSTORMS. WILL MONITOR AND AMEND IF NEEDED. LIGHT WINDS VEER TO THE NORTH OVERNIGHT AND INCREASE TO OVER 10KTS AFTER 14Z WITH GUSTS AROUND 20KTS THROUGH FORECAST PERIOD. BOWEN && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 8, 5:09 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 509 PM CDT WED AUG 8 2012 KSZ008>012-020>024-026-034>040-054>056-058-059-092215- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 509 PM CDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS NORTHEAST AND EAST CENTRAL KANSAS THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED DAMAGING WIND GUSTS OF 60 MPH OR GREATER AND HAIL UP TO THE SIZE OF QUARTERS. THE MAIN SEVERE WEATHER THREAT SHOULD BE NEAR AND EAST OF A LINE FROM MARYSVILLE TO ABILENE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY NIGHT ACROSS PORTIONS OF NORTH CENTRAL KANSAS. AREAS ALONG AND SOUTH OF THE KANSAS TURNPIKE MAY SEE A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY NIGHT. ANOTHER CHANCE OF THUNDERSTORMS COMES IN FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING EAST OF A LINE FROM MARYSVILLE TO ABILENE.
In the hours before
Special weather statement, Aug 8, 2:57 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 257 PM CDT WED AUG 8 2012 KSZ055-058-082015- COFFEY-OSAGE- 257 PM CDT WED AUG 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OSAGE AND NORTHERN COFFEY COUNTIES... THROUGH 315 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE SOUTHEAST AT 15 MPH ACROSS PORTIONS OF SOUTH CENTRAL OSAGE AND NORTHERN COFFEY COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE BETO JUNCTION...COFFEY COUNTY AIRPORT...NEW STRAWN AND WAVERLY. MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 146 AND 158 COULD ALSO BE AFFECTED. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED. && LAT...LON 3838 9554 3823 9577 3839 9595 3850 9580 TIME...MOT...LOC 1957Z 313DEG 14KT 3839 9581 $$ BOWEN
Special weather statement, Aug 8, 4:31 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
431 PM CDT WED AUG 8 2012
KSZ035-036-082145-
DICKINSON-GEARY-
431 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DICKINSON AND WEST
CENTRAL GEARY COUNTIES...
THROUGH 445 PM CDT...A STRONG THUNDERSTORM WILL MOVE SOUTHEAST AT 15
MPH ACROSS PORTIONS OF NORTHEASTERN DICKINSON AND WEST CENTRAL GEARY
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM
IS CAPABLE OF PRODUCING PEA SIZE HAIL AND STRONG WINDS IN EXCESS OF
50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE MOONLIGHT AND
CHAPMAN. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 281 AND
293 COULD ALSO BE AFFECTED.
&&
LAT...LON 3910 9698 3904 9688 3896 9689 3889 9702
3893 9710 3901 9717 3908 9719 3913 9712
TIME...MOT...LOC 2131Z 312DEG 14KT 3903 9707
$$ BARJENBRUCHSpecial weather statement, Aug 8, 4:46 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 446 PM CDT WED AUG 8 2012 KSZ035-036-082215- DICKINSON-GEARY- 446 PM CDT WED AUG 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DICKINSON AND SOUTHWESTERN GEARY COUNTIES... THROUGH 515 PM CDT...A STRONG THUNDERSTORM WILL MOVE SOUTHEAST AT 25 MPH ACROSS PORTIONS OF EAST CENTRAL DICKINSON AND SOUTHWESTERN GEARY COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS IN EXCESS OF 50 MPH. THE STRONG THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF DICKINSON AND GEARY COUNTIES. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 282 AND 293 COULD ALSO BE AFFECTED. && LAT...LON 3909 9700 3892 9678 3881 9702 3902 9713 TIME...MOT...LOC 2147Z 323DEG 20KT 3899 9701 $$ BYRNE
Special weather statement, Aug 8, 5:00 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 500 PM CDT WED AUG 8 2012 KSZ011-012-082230- BROWN-NEMAHA- 500 PM CDT WED AUG 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEMAHA AND NORTHERN BROWN COUNTIES... THROUGH 530 PM CDT...THUNDERSTORMS WILL MOVE SOUTHEAST AT 15 MPH ACROSS PORTIONS OF NORTHEASTERN NEMAHA AND NORTHERN BROWN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS AROUND 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE SABETHA...ONEIDA... MORRILL...RESERVE...HAMLIN AND FAIRVIEW. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. && LAT...LON 3990 9535 3980 9596 4000 9600 4000 9542 TIME...MOT...LOC 2200Z 331DEG 13KT 4002 9555 $$ PHILLIPS
Special weather statement, Aug 8, 5:03 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
503 PM CDT WED AUG 8 2012
KSZ026-040-082230-
DOUGLAS-JEFFERSON-
503 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND
NORTHEASTERN DOUGLAS COUNTIES...
THROUGH 530 PM CDT...A THUNDERSTORM WILL MOVE SOUTHEAST AT 15 MPH
ACROSS PORTIONS OF SOUTHEASTERN JEFFERSON AND NORTHEASTERN DOUGLAS
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM
IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS AROUND 50
MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE WILLIAMSTOWN AND
LAWRENCE. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS
196 AND 205 COULD ALSO BE AFFECTED.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
&&
LAT...LON 3897 9506 3897 9509 3890 9534 3916 9543
3920 9522 3913 9517 3912 9518 3897 9518
3898 9516 3897 9513 3898 9511 3896 9510
3899 9507
TIME...MOT...LOC 2203Z 330DEG 14KT 3911 9530
$$ PHILLIPSThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:57 PM CDT | Special Weather Statement | TOP | Coffey | 18 min |
| Aug 8, 4:31 PM CDT | Special Weather Statement | TOP | Dickinson | 14 min |
| Aug 8, 4:46 PM CDT | Special Weather Statement | TOP | Geary | 29 min |
| Aug 8, 5:00 PM CDT | Special Weather Statement | TOP | Brown | 30 min |
| Aug 8, 5:51 PM CDT | Special Weather Statement | TOP | Brown | 39 min |
| Aug 8, 6:10 PM CDT | Special Weather Statement | TOP | Douglas | 35 min |
| Aug 8, 6:30 PM CDT | Special Weather Statement | TOP | Franklin | 30 min |
| Aug 8, 6:37 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Shawnee | 23 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.